1
Medical Questions > Conditions and Diseases > Ear, Nose and Throat Disorders Forum

withdrawal from Zoloft cause of my tinnitus?

Must Read
Do you know the three main reasons we cough? Learn common causes of cough and when coughing might indicate a more serious health problem....
Coughing is normal. But what can cause more troublesome coughs? Learn more about possible causes of cough here....
When should you see a doctor about cough symptoms? When are symptoms a sign of further complications? Learn about cough symptoms basics here....
User Profile
I tried to wean off Zoloft back in October 2010 but because of the withdrawals, I had to go back on them. About 5 weeks of being back on them, I developed a ringing in my left ear. I told the doctor and she said she didn't think it was the cause of my tinnitus. I went to the ENT and he told me that a lot of antidepressants are toxic to the ear and it could very well be the cause. I took an audio exam, no hearing loss, and took an MRI which came back normal. I took the ENT's findings and went back to the doctor. She said if it is the Zoloft, to get off of them immediately. Well, I weaned off for 2 months and havent been taking them for 2 weeks. But within the last couple of days, my tinnitus has gotten WORSE! My hearing is also very sensitive. Is this apart of the withdrawal from Zoloft? If so, can I expect this to get better? Please help. I am losing hope rapidly.


Did you find this post helpful?
|

User Profile
replied April 16th, 2011
Ear, Nose and Throat Disorders Answer A21987
Hi,
Welcome to ehealthforum,
If the tinnitus is going worse after stopping with medication use, then you should consider going ahead with getting repeat ENT examination along with audiogram test. Other ear problems should also be ruled out (ear wax, foreign body, fluid or infection in middle ear, affection of middle ear bones, affection of ear drum, possibility of brain or acoustic tumor, pulsatile tinnitus that accompanies your heart beat, Meniere’s disease, anemia, overactive thyroid gland, misalignment of TMJ joint). Avoid use of caffeine, chocolates, tea, colas, nicotine, high sodium in diet as these can also worsen the tinnitus. Minimize stress and anxiety related problems. Try with psychotherapy, meditation, deep breathing, yoga or relaxation techniques to see if these help.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Ear, Nose and Throat Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.